LEARN, SHOP & CHAT ABOUT PLASTIC SURGERY, BEAUTY AND ANTI-AGING
You're here: Home > Message Boards > Plastic Surgery > Laser Skin Resurfacing, Laser Treatments

Plastic Surgery, Beauty, Skin Care Message Boards & Blogs

Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.

SUBSCRIBE: Sign up to get newsletter with weekly popular topics discussed on the boards  
 

Laser Genesis and Sebaceous Hyperplasia- bad combo!

Talk about all types of laser treatments, CO2, Laser skin resurfracing, intense pulsed light (IPL), Fraxel, Active Fx, Erbium, LED, Yag, Smoothbeam, Pixel, and more.

Laser Genesis and Sebaceous Hyperplasia- bad combo!

Postby bouldersoul » Thu Mar 30, 2017 7:00 pm

I have dealt with sebaceous hyperplasia around and on my chin for about thirty years. It started in my early 20's when I did too many high pressure tanning bed sessions and had the lower part of my face tilted up close to those intense bulbs. Months later, I developed what I thought was a rash of bumps that never went away. Finally, I consulted many dermatologists and had a biopsy and it is sebaceous hyperplasia. I have tried everything, including blue light levulan (photodynamic therapy) and nothing makes them go away except accutane, and they come back eventually after accutane.

I had my last round of accutane seven years ago, and the bumps were under decent control, with only maybe three that I ever noticed. I moved to Colorado last Spring, and maybe the lighting is different here, but I started being more self-conscious about the chin bumps again. I consulted a dermatologist and she suggested micro-needling.

A local cosmetic procedure practice offered micro-needling, so I made the appointment. When I went in, they really pushed hard to move me over to Laser Genesis instead--no downtime, no recovery period, shrinks sebaceous glands, skin will be even and beautiful, on and on. I bought a package of four treatments. I had also been on Retin-A, and at the time, was on a full 0.1% nightly.

They didn't give me any post-care information, nor did they have any concern about me using Retin-A. An hour after the treatment, my face was a little pink but very even and I couldn't tell I had ever had a bump. I glowed, and was feeling great about it.

The next morning, my face was peeling profusely, especially the chin area. I exfoliated, but still terribly flaky. A day or two later, I noticed that my chin area now had a proliferation of small bumps on it, and the center of my chin was raised and there was a huge pore in the center. I just assumed this was normal change stuff, and even called in and they said it was normal. Then, I broke out in pimples in that area, too. Then, another week later, the volume in that area started to sink, and the bumps were still all there, along with the pothole pore in the center of my chin. And now it was looking a little bruised on one side, in certain light.

I called the place again, they had me come in, and they kept saying how great they thought I looked. They wanted me to do another treatment! Needless to say, I told them I was scared to do anything further, and I had to quit my Retin-A, too. I wanted a refund and they refused, saying they could give me a credit for other services.

Five months later, and things continued to look awful. I had so many more bumps than before and I had so much volume loss that I had filler put in the areas. Finally, I have had to start accutane again and am starting my third month. The bumps are about 50% improved on accutane, and I have many months to go because I am only on 20 mg a day. Everywhere I had a pimple and bruising from the Laser Genesis is three times darker, on accutane. This will diminish over time, it's a normal side effect of accutane, but still, I am sick of worrying about my face and Laser Genesis was a HUGE MISTAKE.
bouldersoul
 
Posts: 1
Joined: Thu Mar 30, 2017 6:40 pm



Products That Customers Interested in This Topic Are Buying


Return to Laser Skin Resurfacing, Laser Treatments

 

Featured Specialists